MAUDE Adverse Event Report: ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY

ENDOLOGIX SANTA ROSA OVATION PRIME; MAIN BODY
Model Number TV-AB2680-E
Medical Device Problem Codes Complete Blockage (1094); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Failure of Implant (1924); Ischemia (1942)
Date of Event 06/09/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device involved in this event will not be returned for evaluation as it remains implanted in the patient.Patient medical records and imaging studies will be requested for further evaluation by the clinical specialist.If additional information pertinent to the incident is obtained, a follow-up report will be submitted.
 
Event or Problem Description
The patient was initially implanted with an ovation prime main body and (2) two ovation prime iliac limbs to treat an abdominal aortic aneurysm (aaa).Approximately (5) five years after the post-initial procedure, an endoleak (indeterminate origin) was identified.The physician brought the patient in for an angiogram on (b)(6) 2021 but upon angiogram imagining no 1a, 3a, or type 2 endoleak was found.The patient was reported to be doing fine and is currently being monitored.
 
Event or Problem Description
The patient was initially implanted with an ovation prime main body and (2) two ovation prime iliac limbs to treat an abdominal aortic aneurysm (aaa).Approximately (5) five years after the post-initial procedure, an endoleak (indeterminate origin) was identified.The physician brought the patient in for an angiogram on (b)(6) 2021 but upon angiogram imagining no 1a, 3a, or type 2 endoleak was found.The patient was reported to be doing fine and is currently being monitored.Additional information: internal clinical evaluation shows reasonable evidence to suggest left limb occlusion with lower leg ischemia and an additional endovascular procedure immediately post operatively following pressure held at the procedure site.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak was found to be a type 2 endoleak of the lumbar artery.This is not consistent with the reported adverse event/incident.The clinical evaluation also shows reasonable evidence to suggest left limb occlusion with lower leg ischemia and an additional endovascular procedure immediately post operatively following pressure held at the procedure site.The holding of pressure in a noted severely diseased vessel could have contributed to the ischemic event.Perfusion to the limb did not occur until the diseased femoral artery was treated.The most likely causation for the type 2 endoleak is anatomy related.The final patient status was discharged in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.Corrections: b5: describe event or problem has been updated.G4: date received by manufacturer has been updated.H6: device code: remove code 3190.H6: result code: remove code 3233.H6: conclusion code: remove code 11.
 
Additional Manufacturer Narrative
The reported adverse event/incident was investigated in alignment with endologix operating procedures and work instructions.Where possible, it is endologix practice to make at least three good faith efforts to retrieve a reported adverse event/incident related device as well as medical records and medical imaging.An evaluation of the manufacturing record was completed.A review of the part number/lot number combination needed for device identification shows the device to have been properly manufactured and released in accordance with the device master record.The review confirms there were no manufacturing or processing non-conformities identified that would contribute to the reported adverse event/incident.An evaluation of the device could not be completed.The device was not returned to endologix for evaluation because it remains implanted.A clinical evaluation of the adverse event/incident was completed.An examination of medical records and/or medical imaging received by endologix shows that the indeterminate endoleak was found to be a type 2 endoleak of the lumbar artery.This is not consistent with the reported adverse event/incident.The most likely causation for the type 2 endoleak is anatomy related.The clinical evaluation also shows reasonable evidence to suggest left limb occlusion with lower leg ischemia and an additional endovascular procedure immediately post operatively following pressure held at the procedure site.The holding of pressure in a noted severely diseased vessel could have contributed to the ischemic event.Procedure-related harms of the event could not be determined with the medical records available for review.The final patient status was discharged in stable condition.No additional investigation of this reported adverse event/incident is planned.However, should additional information relevant to the investigation outcome become available, a follow-up report will be submitted.Endologix will continue to monitor this and similar adverse events/incidents.
 
Event or Problem Description
The patient was initially implanted with an ovation prime main body and (2) two ovation prime iliac limbs to treat an abdominal aortic aneurysm (aaa).Approximately (5) five years after the post-initial procedure, an endoleak (indeterminate origin) was identified.The physician brought the patient in for an angiogram on (b)(6) 2021 but upon angiogram imagining no 1a, 3a, or type 2 endoleak was found.The patient was reported to be doing fine and is currently being monitored.Additional information: internal clinical evaluation shows reasonable evidence to suggest left limb occlusion with lower leg ischemia and an additional endovascular procedure immediately post operatively following pressure held at the procedure site.The clinical assessment also determined there was an additional endovascular procedure done (multiple sac coiling) for the type 2 endoleak.

Brand Name
OVATION PRIME
Common Device Name
MAIN BODY
Manufacturer (Section D)
ENDOLOGIX SANTA ROSA
3910 brickway blvd
santa rosa CA 95403
MDR Report Key12071552
Report Number3008011247-2021-00061
Device Sequence Number4752641
Product Code MIH
UDI-Device IdentifierM701TVAB2680E1
UDI-Public+M701TVAB2680E1/$$3180630FS041315440
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P120006
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Remedial Action Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 06/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/30/2018
Device Model NumberTV-AB2680-E
Device Catalogue NumberTV-AB2680-E
Device Lot NumberFS041315-44
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/09/2021
Supplement Date Received by Manufacturer07/22/2021
09/08/2021
Initial Report FDA Received Date06/25/2021
Supplement Report FDA Received Date08/13/2021
10/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OVATION PRIME FILL POLYMER 290-0072-01-02.; OVATION PRIME ILIAC LIMB 290-0054-08-01.; OVATION PRIME ILIAC LIMB 290-0059-03-01.
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age84 YR